Ask The Doctor > Questions & Answers > What can I do if I’m addicted to Afrin Nasal Spray

What can I do if I’m addicted to Afrin Nasal Spray

Patient: What can I do if I’m addicted to a nasal spray like Afrin? I have been using Afrin for a few weeks now and if I don’t use it my nose is stuffy. Is there something to prescribe to make the cycle stop?

 

 

Symptoms: Stuffy nose

 

 

Doctor: HelloThank you posting your query on “Ask the Doctor”It is not difficult to get rid of nasal decongestant spray ad y addiction if determined.You will use Afrin nasal spray as long as nasal congestion is present, but rebound congestion is creating trouble.You are advised to consult your doctor, who may prescribe you oral nasal decongestant drugs in the place of a nasal spray.Doctor may treat your allergy and congestion problem so that nasal spray will not be required.Saline nasal sprays are available in the market, which can be replaced with Afrin nasal spray.Slow weaning has a good success rate to get rid of Afrin like nasal spray.Hope this helps.Wish you a good health.

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment